Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 99, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 1, 2008, 7:55 AM EDT for Greene County, Washington County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 7:55 AM EDT (11:55 UTC)
- Expired
- Jun 1, 2008, 8:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Greene County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 66 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.9 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2788 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:40 AM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 1, 2:40 AM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 240 AM EDT SUN JUN 1 2008 .SHORT TERM (TODAY AND TONIGHT)...AMPLE UNCERTAINTY CONTINUES TO KEEP ONLY HIGH CHANCE POPS GOING FOR TODAY. MODELS ARE A LITTLE CLOSER TODAY THAN YESTERDAY AND WITH MCS CURRENTLY OVER CENTRAL KENTUCKY AND MIDDLE TENNESSEE HAVE A LITTLE MORE CONFIDENCE. CURRENT PROGRESS OF THESE STORMS HAVE THEM ENTERING THE FORECAST AREA AROUND SUNRISE...THE BIG QUESTION IS WILL THEY HOLD TOGETHER THE REMAINDER OF THE NIGHT. GUIDANCE TEMPERATURES AGAIN LOOKED REASONABLE SO NO BIG CHANGES THERE. .LONG TERM (MONDAY THROUGH SATURDAY)...SHOULD SEE SURFACE BOUNDARY PUSHED SOUTH OF THE AREA BY MONDAY...SO WILL CONTINUE WITH A DRY FORECAST FOR MONDAY AND MONDAY NIGHT. STILL SOME QUESTIONS ON TIMING OF THE RETURN OF THE BOUNDARY THROUGH THE AREA. FOR NOW WILL KEEP BEST CHANCE TUESDAY WITH 20 TO 30 POPS. DURING THE REMAINDER OF THE EXTENDED...WILL SEE A SERIES OF WEAK WAVES AND BOUNDARIES MOVE THROUGH...THOUGH TIMING AND POSITIONS REMAIN UNCLEAR. THEREFORE...MADE ONLY A FEW MINOR CHANGES TO THE FORECAST...WITH GENERALLY UNSETTLED WEATHER WITH LOW POPS MOST DAYS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 86 65 86 66 89 / 50 20 10 10 20 KNOXVILLE AIRPORT, TN 83 62 84 64 88 / 50 20 10 10 20 OAK RIDGE, TN 82 62 85 64 88 / 50 20 10 10 20 TRI CITIES AIRPORT, TN 79 57 82 61 85 / 50 20 10 10 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW/MJB
Hazardous weather outlook, Jun 1, 5:30 AM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT SUN JUN 1 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-021000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT SUN JUN 1 2008 /430 AM CDT SUN JUN 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FRONTAL SYSTEM APPROCHING THE SOUTHERN APPALCHIAN REGION WILL PRODUCE SCATTERED THUNDERSTORMS OVER THE AREA. SOME OF THE STORMS COULD BE QUIET STRONG OR SEVERE. THE MAIN THREAT AT THIS TIME APPEARS TO BE LARGE HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEED TODAY.
In the hours before
Special weather statement, Jun 1, 4:37 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 437 AM EDT SUN JUN 1 2008 TNZ081>085-098>100-010930- BLEDSOE-BRADLEY-HAMILTON-MARION-MCMINN-MEIGS-RHEA-SEQUATCHIE- 437 AM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL BE AFFECTING BLEDSOE...BRADLEY... HAMILTON...MARION...MCMINN...MEIGS...RHEA AND SEQUATCHIE COUNTIES... AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF CROSSVILLE TO 6 MILES NORTHWEST OF JASPER...MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING/900 AM CDT SUNDAY MORNING/ FOR CENTRAL TENNESSEE. HW
Special weather statement, Jun 1, 5:25 AM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 525 AM EDT SUN JUN 1 2008 TNZ081>085-098>101-011030- BLEDSOE-BRADLEY-HAMILTON-MARION-MCMINN-MEIGS-RHEA-SEQUATCHIE-WEST POLK- 525 AM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL BE AFFECTING BLEDSOE...BRADLEY... HAMILTON...MARION...MCMINN...MEIGS...POLK...RHEA AND SEQUATCHIE COUNTIES... AT 524 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF SPRING CITY TO TRENTON...MOVING SOUTHEAST AT 28 MPH. OTHER STORMS ARE CONTINUING IN MARION SEQUATCHIE AND BLEDSOE COUNTIES. MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING/900 AM CDT SUNDAY MORNING/ FOR CENTRAL TENNESSEE. HW
Special weather statement, Jun 1, 5:45 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT SUN JUN 1 2008 NCZ060-061-TNZ068-071-072-085>087-100>102-011100- BLOUNT SMOKY MOUNTAINS-BRADLEY-CHEROKEE-CLAY-EAST POLK-LOUDON-MCMINN-NORTHWEST MONROE-NW BLOUNT-SOUTHEAST MONROE-WEST POLK- 545 AM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL BE AFFECTING BLOUNT...BRADLEY... CHEROKEE...CLAY...LOUDON...MCMINN...MONROE AND POLK COUNTIES... AT 542 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOUDON TO CHARLESTON...MOVING SOUTHEAST AT 36 MPH. MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING FOR CENTRAL TENNESSEE. HW
Special weather statement, Jun 1, 5:47 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 547 AM EDT SUN JUN 1 2008 NCZ060-TNZ068-071-072-084>087-099>102-011100- BLOUNT SMOKY MOUNTAINS-BRADLEY-CHEROKEE-EAST POLK-HAMILTON-LOUDON-MCMINN-MEIGS-NORTHWEST MONROE-NW BLOUNT-SOUTHEAST MONROE-WEST POLK- 547 AM EDT SUN JUN 1 2008 ...STRONG THUNDERSTORMS WILL BE AFFECTING BLOUNT...BRADLEY... CHEROKEE...HAMILTON...LOUDON...MCMINN...MEIGS...MONROE AND POLK COUNTIES... AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LOUDON TO 6 MILES NORTHEAST OF INDIAN SPRINGS...MOVING SOUTHEAST AT 36 MPH. MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SUNDAY MORNING FOR CENTRAL TENNESSEE. HW
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:03 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 42 min |
| May 31, 8:11 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 64 min |
| Jun 1, 5:50 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 25 min |
| Jun 1, 6:35 AM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Marion | 3 hr |
| Jun 1, 10:09 AM EDT | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 2 hr |
| Jun 1, 10:43 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 47 min |
| Jun 1, 1:18 PM EDT | Areal Flood Advisory | MRX | Marion | 57 min |
| Jun 1, 4:36 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 54 min |
| Jun 1, 5:04 PM EDT | Areal Flood Advisory | MRX | Scott | 116 min |
| Jun 1, 5:30 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 60 min |
| Jun 1, 2:14 PM EDT | Areal Flood Advisory | MRX | Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.